Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Apr 20, 2014, 10:28 AM EDT for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Apr 21, 2014, 8:00 AM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2014, 10:28 AM EDT (14:28 UTC)
- In effect from
- Apr 21, 2014, 8:00 AM EDT
- Expired
- Apr 24, 2014, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
271
WGUS42 KCHS 201428
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 AM EDT SUN APR 20 2014
GAC033-107-165-211428-
/O.NEW.KCHS.FL.W.0019.140421T1200Z-140425T0000Z/
/MDVG1.1.ER.140421T1200Z.140422T1200Z.140424T1200Z.NO/
1028 AM EDT SUN APR 20 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLOOD WARNING FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* FROM MONDAY MORNING TO THURSDAY EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
RISE TO NEAR 6.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THURSDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC029-031-051-103-211428-
/O.NEW.KCHS.FL.W.0020.140421T1800Z-000000T0000Z/
/EDEG1.1.ER.140421T1800Z.140424T1800Z.000000T0000Z.NO/
1028 AM EDT SUN APR 20 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLOOD WARNING FOR
THE OGEECHEE RIVER NEAR EDEN.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 9 AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 11.9 FEET BY EARLY THURSDAY AFTERNOON.
ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 12.0 FEET...WATER ENCROACHES ON SOME HOMES ALONG DASHERS LANDING
ROAD AND YARBROUGH LANDING ROAD. DAVIS LANDING ROAD ALSO BECOMES
IMPASSABLE.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$2 follow-up statements
752
WGUS82 KCHS 210127
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT SUN APR 20 2014
SCC015-043-089-220127-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140417T1515Z.140421T0030Z.000000T0000Z.NO/
927 PM EDT SUN APR 20 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 PM SUNDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-220126-
/O.CON.KCHS.FL.W.0019.140421T1200Z-140425T0000Z/
/MDVG1.1.ER.140421T1200Z.140422T0600Z.140424T1200Z.NO/
927 PM EDT SUN APR 20 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 9 PM SUNDAY THE STAGE WAS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
RISE TO NEAR 6.3 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC029-031-051-103-220126-
/O.EXT.KCHS.FL.W.0020.140421T2100Z-000000T0000Z/
/EDEG1.1.ER.140421T2100Z.140424T1800Z.000000T0000Z.NO/
927 PM EDT SUN APR 20 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR EDEN.
* AT 8 PM SUNDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE
TO RISE TO NEAR 11.9 FEET BY EARLY THURSDAY AFTERNOON. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 12.0 FEET...WATER ENCROACHES ON SOME HOMES ALONG DASHERS LANDING
ROAD AND YARBROUGH LANDING ROAD. DAVIS LANDING ROAD ALSO BECOMES
IMPASSABLE.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$
SCC049-053-GAC103-251-220126-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.140414T0230Z.140417T1500Z.000000T0000Z.NO/
927 PM EDT SUN APR 20 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 9 PM SUNDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 11.9 FEET BY EARLY
* FRIDAY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD
FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC109-220126-
/O.EXT.KCHS.FL.W.0018.000000T0000Z-140425T1800Z/
/CNOG1.1.ER.140420T1018Z.140421T0600Z.140425T0600Z.NO/
927 PM EDT SUN APR 20 2014
THE FLOOD WARNING CONTINUES FOR
THE CANOOCHEE RIVER NEAR CLAXTON.
* AT 8 PM SUNDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.6 FEET BY EARLY MONDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY
MORNING.
* AT 13.5 FEET...THE MAIN ACCESS ROAD INTO CANOOCHEE PROPERTIES...
HILLSIDE ROAD...BECOMES FLOODED.
&&
LAT...LON 3222 8195 3222 8189 3222 8182 3215 8183
3215 8189 3215 8196
$$169
WGUS82 KCHS 211452
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EDT MON APR 21 2014
GAC267-279-221452-
/O.CON.KCHS.FL.W.0017.000000T0000Z-000000T0000Z/
/REDG1.2.ER.140419T0850Z.140422T1800Z.000000T0000Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING CONTINUES FOR
THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 10 AM MONDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.2 FEET BY EARLY TUESDAY
AFTERNOON THEN BEGIN A SLOW FALL.
* AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND
SOME AGRICULTURAL LAND OCCURS.
&&
LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
3192 8217 3204 8221
$$
SCC015-043-089-221452-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140417T1515Z.140423T0000Z.000000T0000Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 10 AM MONDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET BY TUESDAY EVENING
THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-211522-
/O.CAN.KCHS.FL.W.0019.000000T0000Z-140425T0000Z/
/MDVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 10 AM MONDAY THE STAGE WAS 5.8 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF
5.8 FEET THIS AFTERNOON.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC029-031-051-103-221451-
/O.EXT.KCHS.FL.W.0020.140422T1800Z-000000T0000Z/
/EDEG1.1.ER.140422T1800Z.140425T0600Z.000000T0000Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR EDEN.
* AT 10 AM MONDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 11.6 FEET BY EARLY FRIDAY MORNING.
* AT 11.5 FEET...THE MORGANS BRIDGE BOAT RAMP IS INACCESSIBLE.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$
SCC049-053-GAC103-251-221451-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.140414T0230Z.140417T1500Z.000000T0000Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 10 AM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET BY
EARLY FRIDAY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE
THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD
FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC109-221451-
/O.EXT.KCHS.FL.W.0018.000000T0000Z-140425T0600Z/
/CNOG1.1.ER.140420T1018Z.140421T0800Z.140424T1800Z.NO/
1052 AM EDT MON APR 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CANOOCHEE RIVER NEAR CLAXTON.
* AT 10 AM MONDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.6 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON.
* AT 13.5 FEET...THE MAIN ACCESS ROAD INTO CANOOCHEE PROPERTIES...
HILLSIDE ROAD...BECOMES FLOODED.
&&
LAT...LON 3222 8195 3222 8189 3222 8182 3215 8183
3215 8189 3215 8196
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:38 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 20, 7:38 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
738 AM EDT SUN APR 20 2014
.SYNOPSIS...
LOW PRESSURE OFF THE GEORGIA COAST WILL GRADUALLY MOVE AWAY THROUGH
TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION MONDAY.
A WEAKENING COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY NIGHT...
FOLLOWED BY HIGH PRESSURE AND WARMER TEMPERATURES THROUGH LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NEAR DAWN EFFECTS FROM THE VERTICALLY STACKED SYNOPTIC LOW AND CO-
LOCATED SURFACE LOW OFFSHORE MAINLY RESULTING IN SOME BREEZINESS
AT TIMES AND OVERCAST SKIES MOST AREAS. MOST OF THE LINGERING RAINS
PERSIST OVER THE CHARLESTON TRI-COUNTY AREA WHERE UPPER LEVEL
DEFORMATION IS QUITE PRONOUNCED AND MOISTURE WAS RUNNING DEEPER.
LIKELY/CATEGORICAL POPS NEARING DAYBREAK PARTS OF THE CHARLESTON
TRI-COUNTY REGION WHERE RAINS CONTINUE TO SPIRAL BACK FROM THE
GRAND STRAND. OTHERWISE...MAINLY 20/30 POPS FOR LINGERING LIGHT
SHOWERS/DRIZZLE ON THE BACKSIDE OF THE UPPER LOW. FOR MUCH OF
SOUTHEAST GEORGIA... POTENTIAL FOR ADDITIONAL MEASURABLE RAINS ON
THE WANE AND MOST AREAS ALONG AND ALONG S OF I-16 SHOULD REMAIN
RAIN-FREE WITH A RISK FOR SOME PATCHY MORNING DRIZZLE. TEMPS IN
THE 50S AT DAWN JUST ABOUT EVERYWHERE.
LOW PRESSURE WILL SLOWLY MOVE FURTHER OUT INTO THE ATLANTIC
TODAY...BUT DEEP CYCLONIC FLOW AND PLENTIFUL LOW LEVEL MOISTURE
WILL KEEP CLOUDS IN THE AREA PRETTY MUCH ALL DAY. THERE MAY BE A
FEW BREAKS IN THE WESTERN PARTS OF THE AREA BY LATE AFTERNOON...BUT
CLOUDS ARE STILL EXPECTED TO PREDOMINATE THE SKY. THE GREATEST
POTENTIAL FOR WET WEATHER LINGERING INTO THE AFTERNOON WILL
CONTINUE TO BE ACROSS EAST CENTRAL SOUTH SOUTH CAROLINA TO THE
EAST OF I-95. BY MID TO LATE AFTERNOON...SPOTTY LIGHT RAINS COULD
LINGER NORTH AND EAST OF CHARLESTON BUT THE TREND FOR DIMINISHING
POPS WAS MAINTAINED. TEMPS SHOULD WARM INTO THE MID 60S THIS
AFTERNOON WITH INLAND AND SW ZONES POTENTIALLY WARMING TO THE
UPPER 60S IF A FEW BREAKS IN THE CLOUDS DEVELOP PRIOR TO SUNSET.
BREEZY CONDITIONS TODAY WITH WINDY CONDITIONS AT THE IMMEDIATE COAST...
ESPECIALLY THOSE AREAS WHERE N FLOW TENDS TO ACCELERATE THROUGH FAVORED
DOWN-RIVER AND INTRA-COASTAL NON-SHELTERED LOCATIONS. THE 00Z MODELS
APPEARED TO HAVE INITIALIZED A BIT HIGH ON LOW LEVEL GEOSTROPHIC
FLOW WITH THE EXCEPTION OF THE NAM...HOWEVER AS THE MIXED LAYER
SLOWLY DEEPENS TODAY...WE WILL SEE INCREASING WIND GUSTS WITH TIME
PRIOR TO LATE AFTERNOON.
SKIES WILL GRADUALLY CLEAR LATER TONIGHT AS IMPACTS FROM LOW PRES
FADE OFFSHORE. THE TIMING OF CLEARING WILL DEFINE HOW COOL IT EVENTUALLY
GETS BY DAYBREAK. GIVEN LARGE DIFFERENCES IN SOME OF THE MOS GUIDANCE...
WE MAINTAINED LOW TEMPS AS-IS FOR TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY...A WEAK SURFACE RIDGE OF HIGH PRESSURE SHOULD BUILD IN FOR
MONDAY...PROVIDING MUCH MORE SUNSHINE THAN RECENT DAYS....ESPECIALLY
IN THE AFTERNOON. MODEL SOUNDINGS SHOWS SOME MOISTURE TRAPPED
BELOW THE INVERSION FOR ALL AREAS DURING AT LEAST THE FIRST PART OF
THE MORNING...SO EXPECT AT LEAST SOME EARLY MORNING STRATUS.
AFTERNOON TEMPERATURES SHOULD CLIMB INTO THE LOWER TO MID 70S AWAY
FROM THE COAST.
MONDAY NIGHT...WEAKENING SURFACE HIGH PRESSURE WILL SETTLE SOUTH
INTO THE GULF COAST STATES...ALLOWING FOR A WEAK RETURN FLOW FROM
THE SOUTHWEST TO DEVELOP. SOME HIGH LEVEL CLOUDS WILL BE ON THE
INCREASE...ESPECIALLY LATE. TEMPS WILL BE A BIT MILDER THAN THE
NIGHT BEFORE AS WELL...MAINLY IN THE LOWER TO MID 50S.
TUESDAY AND TUESDAY NIGHT...A QUICK MOVING UPPER LEVEL DISTURBANCE
WILL SWING THROUGH THE SOUTHEASTERN STATES DURING THE AFTERNOON
AND EVENING HOURS. A WEAKENING SURFACE COLD FRONT ACCOMPANYING
THE DISTURBANCE WILL MOVE THROUGH MOST AREAS DURING THE EVENING AND
OVERNIGHT HOURS. SOUTHWESTERLY WINDS AHEAD OF THE FRONT ON TUESDAY
WILL ALLOW FOR SOME LOW LEVEL WARM ADVECTION...WITH TEMPERATURES
CLIMBING TO NEAR 80 AT MOST LOCATIONS AWAY FROM THE COOLER OCEAN
WATERS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF THE FRONT.
SOME WEAK INSTABILITY MAINLY WITH LIS FROM -1 TO -3 AND CAPE VALUES
AOB 500 J/KG COULD BE IN PLACE ACROSS AT LEAST PORTIONS OF THE CWA
BY LATE AFTERNOON IN ADVANCE OF THE FRONT. HOWEVER...ONLY WEAK
CONVERGENCE ALONG THE FRONT AND FAIRLY LOW PRECIPITABLE WATER VALUES
NEAR 1.25 INCHES PRECLUDE THE INCLUSION OF ANY HIGHER POPS AT THE
PRESENT TIME. IN FACT...WOULD NOT BE SURPRISED IF UPSTREAM
CONVECTION LOCATED IN A SLIGHTLY MORE UNSTABLE AIRMASS WEAKENS OR
DISSIPATES AS IT MOVES INTO THE AREA LATER TUESDAY AND TUESDAY
EVENING.
.WEDNESDAY...WEAK SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT. SUNNY SKIES HIGHS ON WEDNESDAY WILL ALLOW AFTERNOON
TEMPERATURES TO CLIMB INTO THE MID AND UPPER 70S IN THE NORTH TO
NEAR 80 IN THE SOUTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST
THROUGH THURSDAY SUPPORTING RAIN-FREE CONDITIONS AND HIGH
TEMPERATURES RANGING FROM THE UPPER 70S TO LOWER 80S THURSDAY. AS A
SURFACE RIDGE OF HIGH PRESSURE SHIFTS OFFSHORE FRIDAY THROUGH
SUNDAY...TEMPERATURES IN THE LOWER TO MID 80S WILL BE COMMON AWAY
FROM THE IMMEDIATE COAST. WITH MODERATE INSTABILITY EXPECTED FRIDAY
AND SATURDAY...INCLUDED A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
IFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS THROUGH MID TO LATE
MORNING...AS A STRONG INVERSION REMAINS IN PLACE AND TRAPS CONSIDERABLE
MOISTURE UNDERNEATH. DUE TO THE PROXIMITY OF A SURFACE LOW OFF THE
SE COAST...SHOWERS WERE BANDING AROUND KCHS WITH ONLY SPOTTY DRIZZLE
AROUND KSAV EARLY THIS MORNING. CIGS SHOULD VERY SLOWLY LIFT TO
MVFR AT BOTH SITES TODAY THEN MVFR CIGS INTO THIS EVENING...LIFTING
TOWARD THE END OF 06Z TAF CYCLE. A BREEZY DAY ON TAP AT BOTH
TERMINALS AS A TIGHT GRADIENT LINGERS. NORTH FLOW WILL LIKELY GUST
INTO THE 20-25 KT RANGE. TONIGHT...MODELS HANDLE LOW LEVEL
MOISTURE TRAPPED BELOW THE INVERSION DIFFERENTLY AND MVFR
CONDITIONS COULD LINGER MUCH OF THE NIGHT AT KCHS WHICH THE 06Z
NAM STRONGLY SUGGEST. CHANCES ARE GOOD THAT MVFR CIGS LINGER
THROUGH THE COASTAL CORRIDOR BETWEEN 06Z AND 12Z MONDAY.
EXTENDED AVIATION OUTLOOK...OTHER THAN PERHAPS A BRIEF PERIOD OF
MVFR CIGS EARLY MONDAY...VFR CONDITIONS ARE EXPECTED TO CONTINUE
INTO TUESDAY. THERE IS A SMALL CHANCE OF SOME IFR/MVFR CONDITIONS IN
CONVECTION LATE TUESDAY OR TUESDAY NIGHT...WITH CONDITIONS IMPROVING
BACK TO VFR BY WEDNESDAY.
&&
.MARINE...
NEAR-DAWN SURFACE ANALYSIS INDICATES AN IMPRESSIVE PRES GRADIENT
OFF THE GRAND STRAND OF SOUTH CAROLINA NORTHWARD OVER THE SE NORTH
CAROLINA WATERS. THE GRADIENT OVER OUR WATERS WAS TIGHT BUT NOT
NEARLY AS PACKED. STRONGEST FLOW TONIGHT IS EXPECTED TO BE SEAWARD
FROM CHARLESTON BUOY SIX TOWARD THE EDISTO BUOY. WE RAISED A GALE
WARNING FOR AMZ360 ALONG CHARLESTON COUNTY...MAINLY FOR CONDITIONS
ACROSS THE NE PORTION OF THE MARINE ZONE. THE GALE WARNING ALSO
CONTINUES FOR GEORGIA WATERS BEYOND 20 NM.
NEAR SHORE WATERS SHOULD END UP WITH A HIGHER END SMALL CRAFT
ADVISORY DAY WITH 20-30 KT FLOW AND OCCASIONAL GUSTS ABOVE 30
KT. AS THE LOW PULLS FURTHER AWAY TONIGHT...GRADUAL IMPROVEMENT IS
EXPECTED BUT CONDITIONS ARE STILL LIKELY TO EXCEED ADVISORY
CRITERIA...ESPECIALLY WITH RESPECT TO SEA HEIGHTS. SPEAKING OF
SEAS...THE OFFSHORE LOW AND NE FETCH WILL GENERATE 10 FT PLUS
SEAS OUT CLOSER TO THE GULF STREAM THROUGH THIS EVENING...THEN
SLOWLY SUBSIDE TONIGHT. NEAR SHORE SEAS AVERAGING 5-7 FT WITH A
ROUGH 4 TO 5 FT WAVE VERY NEAR SHORE AND 7-9 FT WELL EAST OF
CHARLESTON TODAY...SLOWLY COMING DOWN LATER TONIGHT.
WINDS WILL CONTINUE TO DECREASE ON MONDAY..WITH SEAS SLOWLY
DECREASING AS WELL. CURRENTLY FORECASTING SMALL CRAFT ADVISORY
CONDITIONS...MAINLY DUE TO SEAS...DURING MUCH OF MONDAY MORNING FOR
AMZ350 AND INTO THE MONDAY EVENING FOR AMZ374.
AFTER A RELATIVELY QUIET MONDAY NIGHT...WINDS WILL TURN TO THE
SOUTHWEST AND INCREASE INTO THE 12 TO 15 KNOT RANGE TUESDAY AND
CONTINUE INTO TUESDAY NIGHT. SEAS WILL INCREASE SOME...BUT SHOULD
REMAIN BELOW SCA LEVELS.
WEDNESDAY THROUGH FRIDAY WILL BE QUITE TRANQUIL WITH WINDS GENERALLY
AT OR BELOW 12 KNOTS AND SEAS MAINLY AOB 3 FEET.
RIP CURRENTS...MARGINAL HIGH RISK RETAINED TODAY DUE TO INCREASING
SWELL AND STRONG WINDS.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL CONTINUE TO RUN HIGH TODAY. THERE IS A SMALL CHANCE THAT
SHALLOW COASTAL FLOODING WILL OCCUR AROUND HIGH TIDE NEAR 1 AM MONDAY.
DEPARTURES WOULD HAVE TO BE OVER 1 FT...THAT MAY NOT BE ATTAINABLE...
BUT IT CERTAINLY COULD BE CLOSE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING FOR GAZ117-119-
139-141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING FOR SCZ048>051.
LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ330-352-354.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ350.
GALE WARNING UNTIL 6 AM EDT MONDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...MTE
LONG TERM...MTE
AVIATION...
MARINE...MTE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 20, 4:18 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EDT SUN APR 20 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 210830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 418 AM EDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-352-354-210830- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 418 AM EDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-210830- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 418 AM EDT SUN APR 20 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-210830- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 418 AM EDT SUN APR 20 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-210830- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 418 AM EDT SUN APR 20 2014 ...HIGH RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-210830- INLAND BERKELEY- 418 AM EDT SUN APR 20 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:04 PM EDT | Areal Flood Advisory | CHS | Chatham | 3 hr |
| Apr 20, 4:39 AM EDT | River Flood Warning | CHS | Evans | 5 days |
| Apr 20, 10:28 AM EDT | River Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 9 days |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.